Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 2, 2021, 4:09 PM MST for Graham County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 4:09 PM MST (23:09 UTC)
- Expired
- Jul 2, 2021, 5:00 PM MST
- In force
- 51 min
- Issued by
- NWS Tucson, AZ
County Graham County, AZ
The radar
The Tucson radar (KEMX), 132 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185 WWUS85 KTWC 022309 SPSTWC Special Weather Statement National Weather Service Tucson AZ 409 PM MST Fri Jul 2 2021 AZZ507-509>511-030000- Upper Gila River and Aravaipa Valleys including Clifton/Safford-Upper San Pedro River Valley including Sierra Vista/Benson-White Mountains of Graham and Greenlee Counties including Hannagan Meadow-Galiuro and Pinaleno Mountains including Mount Graham- 409 PM MST Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAHAM COUNTY UNTIL 500 PM MST... At 409 PM MST, Doppler radar was tracking strong thunderstorms along a line extending from 18 miles north of Safford Regional Airport to 11 miles southwest of Roper Lake State Park. Movement was west at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Thatcher, Pima, Bylas, Central, Fort Thomas, Fort Grant, Mount Graham and Frye Mesa Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3325 11011 3256 11040 3261 10986 3317 10962 TIME...MOT...LOC 2309Z 092DEG 19KT 3311 10971 3269 10989 $$ Carpenter
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 2, 9:13 AM MST, 6 hours 56 minutes earlier.
Area forecast discussion, Jul 2, 9:13 AM MST, 6 hours 56 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 913 AM MST Fri Jul 2 2021 .SYNOPSIS...We'll have plenty of moisture for a daily chance of showers and thunderstorms through the weekend. Some drying is expected early next week, with fewer storms by the middle of the week. As this happens, temperatures will climb a few degrees. && .DISCUSSION...Satellite imagery shows abundant cloud cover across much of southeast Arizona this morning, with a small amount of clearing along the NM/AZ border. Might even be a few sprinkles mixed in as evident on radar, but nothing of great consequence. Our 12Z sounding was wet, setting a daily record for PW with 1.75". Decent instability as well, but this is where things get tricky as too much moisture can inhibit development. We need enough solar insolation to help break the low-level cap. An inverted trough over northern Sonora will help enhance vertical motion. HREF and other convective allowing models are quite active with widespread showers and thunderstorms today. It's possible for more organization due to a better wind profile with easterly steering flow between 700-500mb. Due to the abundant moisture, storms will be capable of putting down decent rainfall rates. WPC has a portion of our forecast area in a slight risk of excessive rainfall. Early initiation should be out east where there's more blue sky, propagating west from there. && .AVIATION...Valid through 03/18Z. SCT-BKN clouds 10k-14k ft MSL through the period with layers above at times. Expect another round of scattered SHRA/TSRA this afternoon and evening with the possibility of some storms overnight. In the vicnity of thunderstorms wind gusts to 45 mph will be possible. Otherwise expect wind speeds 5-10 kts out of the west/southwest this afternoon and east/southeast at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoonal moisture will remain across the area allowing for varying amounts of daily showers and thunderstorms into next week. Humidity levels will remain elevated with afternoon mins about 25-35% in the valleys and 45-55% in the mountains with very good overnight recoveries. General winds will be light through the week and following normal daily trends when not influenced by storms. Any thunderstorm from here forward, especially during the afternoon or early evening hours will have the potential to produce strong, gusty outflows. && .PREV DISCUSSION...Deep moisture is in place across most of the area with a weak high over west Texas and a fully engaged Monsoon through Mexico and into our area. An impulse on the western flank of the high is located over northern Sonora and far southern Arizona this morning, and should help focus thunderstorm development today and Saturday. Watch for some organization with strong outflows. Precipitable water values will generally range between 1.35 to 1.45 inches east, to 1.50 to 1.65 inches west. More moisture is not always better, as we tend to inhibit insolation and keep these areas of elevated convective potential waiting until the push from an outflow. At any rate, locally heavy rainfall a concern with storms, as steering level flow remains modest. Ensembles are consistently building the ridge northward back into the southern Great Basin with our mid level flow backing around to the northeast once again early next week. With less upstream moisture around the high, that will tend to dry things out a bit. Ensemble means suggest we drop PW toward the 1.10 to 1.35 range next Tuesday and Wednesday, with correspondingly lower thunderstorm coverage. With a bit less moisture and cloud cover, and the ridge strengthening just north of us that should bring several degrees of heating for the second half of the week. We'll keep bringing in lower level moisture from the south with periodic shallow surge activity, but it will probably lose ground until the ridge shifts back a little to the east. When the high center is over the Great Basin instead of 4 corners or New Mexico/Texas, it isn't good for the short term, but it does tend to focus easterly wave activity across Mexico for a very quick increase in storms when the high breaks. Bottom line is we should have an active convective period through the weekend before temporarily backing off a little by the middle of next week. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Discussion...Howlett Previous Discussion...Meyer/Hardin Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 2, 3:54 PM MST, 15 minutes before
Special Weather Statement National Weather Service Tucson AZ 354 PM MST Fri Jul 2 2021 AZZ503-513-022345- Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales- 354 PM MST Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANTA CRUZ COUNTY UNTIL 445 PM MST... At 353 PM MST, Doppler radar was tracking a strong thunderstorm near Nogales, moving northwest at 5 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Nogales, Nogales International Airport and Kino Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3145 11104 3147 11076 3133 11071 3133 11099 TIME...MOT...LOC 2253Z 147DEG 6KT 3139 11093
Special weather statement, Jul 2, 3:55 PM MST, 14 minutes before
Special Weather Statement National Weather Service Tucson AZ 355 PM MST Fri Jul 2 2021 AZZ508-509-511-512-030000- Upper Gila River and Aravaipa Valleys including Clifton/Safford-Chiricahua Mountains including Chiricahua National Monument-Eastern Cochise County Below 5000 Feet including Douglas/Willcox-Galiuro and Pinaleno Mountains including Mount Graham- 355 PM MST Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRAHAM AND NORTH CENTRAL COCHISE COUNTIES UNTIL 500 PM MST... At 355 PM MST, Doppler radar was tracking a strong thunderstorm 14 miles north of Willcox, moving west at 15 mph. Dime size hail and wind gusts of 50 mph and blowing dust will be possible with this storm. Locations impacted include... Fort Grant and Bonita. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3255 10963 3229 10968 3238 11014 3268 11004 TIME...MOT...LOC 2255Z 104DEG 12KT 3245 10976 Carpenter
Local storm report, Jul 2, 4:01 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
401 PM MST FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 8 NNE TUCSON 32.29N 110.83W
07/02/2021 PIMA AZ TRAINED SPOTTER
VENTANA CANYON WASH IS FLOWING AND BLOCKING
VEHICLE TRAVEL ON SNYDER ROAD. WATER LEVEL
IS 1 FOOT DEEP.
&&
KJSLocal storm report, Jul 2, 4:02 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
402 PM MST FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG 7 NNW TUCSON 32.29N 110.96W
07/02/2021 PIMA AZ PUBLIC
ELECTRICAL POWER LINE DOWN BLOCKING ROAD
NEAR 1ST AVE AND WETMORE ROAD. VEHICLE
TRAVEL RESTRICTED TO ONE LANE.
0339 PM TSTM WND DMG 7 NNW TUCSON 32.29N 110.95W
07/02/2021 PIMA AZ PUBLIC
TWEET OF BLOWN DOWN TREE ON NORTH BOUND LANE
OF RIVER ROAD AND RIVER ROAD.
&&Local storm report, Jul 2, 4:03 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
403 PM MST FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HEAVY RAIN 8 N TUCSON 32.31N 110.87W
07/02/2021 E2.40 INCH PIMA AZ TRAINED SPOTTER
SUSTAINED WINDS OF 41PMH WITH GUSTS UP TO
50MPH ESTIMATED; RAINFALL RATES OF 2.4
IN/HR.
0300 PM HEAVY RAIN 8 NNE TUCSON 32.29N 110.82W
07/02/2021 E1.40 INCH PIMA AZ TRAINED SPOTTER
1.4 INCHES IN 30 MINUTES.
0350 PM HEAVY RAIN 8 WNW TUCSON 32.25N 111.01W
07/02/2021 E1.02 INCH PIMA AZ TRAINED SPOTTER
ESTIMATED 1.02 INCH IN 30 MINUTES.
&&Special weather statement, Jul 2, 4:09 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 409 PM MST Fri Jul 2 2021 AZZ507-509>511-030000- Upper Gila River and Aravaipa Valleys including Clifton/Safford-Upper San Pedro River Valley including Sierra Vista/Benson-White Mountains of Graham and Greenlee Counties including Hannagan Meadow-Galiuro and Pinaleno Mountains including Mount Graham- 409 PM MST Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAHAM COUNTY UNTIL 500 PM MST... At 409 PM MST, Doppler radar was tracking strong thunderstorms along a line extending from 18 miles north of Safford Regional Airport to 11 miles southwest of Roper Lake State Park. Movement was west at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Thatcher, Pima, Bylas, Central, Fort Thomas, Fort Grant, Mount Graham and Frye Mesa Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3325 11011 3256 11040 3261 10986 3317 10962 TIME...MOT...LOC 2309Z 092DEG 19KT 3311 10971 3269 10989 Carpenter
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:15 PM MST | Special Weather Statement | TWC | Cochise | 45 min |
| Jul 2, 11:58 AM MST | Areal Flood Advisory | TWC | Cochise, Graham | 3 hr |
| Jul 2, 12:46 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 2, 1:34 PM MST | Special Weather Statement | TWC | Graham | 26 min |
| Jul 2, 2:05 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 40 min |
| Jul 2, 2:27 PM MST | Special Weather Statement | TWC | 33 min | |
| Jul 2, 2:36 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 39 min |
| Jul 2, 2:48 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jul 2, 2:53 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 2, 3:01 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 44 min |
| Jul 2, 3:10 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 50 min |
| Jul 2, 3:14 PM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Jul 2, 3:24 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 2, 3:25 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 95 min |
| Jul 2, 3:33 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 42 min |
| Jul 2, 3:35 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 40 min |
| Jul 2, 3:54 PM MST | Special Weather Statement | TWC | Santa Cruz | 51 min |
| Jul 2, 3:55 PM MST | Special Weather Statement | TWC | Graham | 65 min |
| Jul 2, 4:06 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
| Jul 2, 4:24 PM MST | Special Weather Statement | TWC | Santa Cruz | 36 min |
| Jul 2, 4:34 PM MST | Special Weather Statement | TWC | Santa Cruz | 26 min |
| Jul 2, 4:35 PM MST | Special Weather Statement | TWC | Cochise | 40 min |
| Jul 2, 4:46 PM MST | Special Weather Statement | TWC | Santa Cruz | 29 min |
| Jul 2, 4:51 PM MST | Special Weather Statement | TWC | Pinal | 24 min |
| Jul 2, 4:56 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.